Affordable Access

deepdyve-link
Publisher Website

Simultaneous toxicities in a child on multiple anticonvulsants.

Authors
  • Delima, Sarah Isis R
  • Walsh, Laurence E
  • Golomb, Meredith R
Type
Published Article
Journal
Journal of Child Neurology
Publisher
SAGE Publications
Publication Date
Sep 01, 2008
Volume
23
Issue
9
Pages
1054–1057
Identifiers
DOI: 10.1177/0883073808314156
PMID: 18344455
Source
Medline
License
Unknown

Abstract

It is rare to develop simultaneous toxicities while on anticonvulsants. This article presents a 3(1/2)-year-old child on valproic acid, lamotrigine, and phenytoin who developed simultaneous hepatotoxicity and bone marrow toxicity during a parainfluenza virus type 3 infection. These toxicities resolved after the cessation of anticonvulsants, and her seizures were managed acutely with scheduled lorazepam. This article discusses the possibility that simultaneous use of valproic acid, lamotrigine, and phenytoin could give this combination of toxicities and that concurrent viral infection may increase this risk.

Report this publication

Statistics

Seen <100 times